MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL CE; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL CE; CATHETER, PERCUTANEOUS
Model Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "partial detachment of distal tip, recovered with no patient incident.The insertion site was radial artery.Clinical consequences: turnpike gold inserted to replace , and case proceeded to a successful outcome.The device was removed entirely and replaced.Another attempt was made successfully.This did not cause delay or harm/injury to the patient.".
 
Additional Manufacturer Narrative
(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
It was reported that: "partial detachment of distal tip, recovered with no patient incident.The insertion site was radial artery.Clinical consequences: turnpike gold inserted to replace and case proceeded to a successful outcome.The device was removed entirely and replaced.Another attempt was made successfully.This did not cause delay or harm/injury to the patient.".
 
Additional Manufacturer Narrative
Qn# (b)(4).One-unit of turnpike was returned to vsi/teleflex for evaluation.Blood particulates were noted on the unit.The tip of the turnpike was observed to be fatigued.The top-level assembly traveler was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly , and performance specifications.Case details were reviewed.Customer stated the partial detachment of the tip was noted.One-unit of turnpike was returned to vsi/teleflex for evaluation.Blood particulates were noted on the unit.The tip of the catheter was observed to be fatigued.Damages are likely to have occurred during use when operated against a calcified lesion (cto of rca).Per ifu states the following warning and precaution - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.- do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury - exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Additional information was requested.No response was received.Vessel was heavily calcified.The tip was not stuck in the cto.Customer stated" it seemed to dug-in and then the tip shredded".Device was removed and a turnpike gold was used to complete the case.No harm or injury noted to the patient.A manufacturing record review was completed , and no related non-conformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TURNPIKE SPIRAL CE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16543780
Report Number2134812-2023-00013
Device Sequence Number20455731
Product Code DQY
UDI-Device Identifier10841156105082
UDI-Public10841156105082
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model Number5640
Device Catalogue Number5640
Device Lot Number713319
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient Age68 YR
Patient SexMale